Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Small raised red blotches on stomach. Cause and cure?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13179 Questions

default
Posted on Wed, 23 Jan 2013 in Skin Hair and Nails
Question: Ive had these small red blotches on my stomach for about a month now. They vary in size from 1 inch in diameter to a few millimetres. They are slightly raised above the skin but to not hurt or itch whatsoever. To me, they seem to get darker or look more prominent when I first get out of the shower. I have not changed soaps but can't imagine why I would only get small blotches that would last a long time if I did. Some of the darker ones (as seen in the pictures) seem to be dry as well. I have noticed 4 more of them since the first discovery. I have also only noticed these blotches on my stomach only and no where else on my body. Hopefully the pictures help to determine what they might be.
doctor
Answered by Dr. Rakhi Tayal 8 hours later
Hello,
Thanks for posting your query.
From the pictures the most possible causes in my opinion are-
1. Erythema multiforme.
2. Dermatitis- due to skin infection, allergy,etc.
3. Dry skin- Xerosis.
4. Heat rash.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 23 hours later
Thank you for your reply Doc.

Ive noticed that majority of the spots are also dry and flakey. Ive tried using a an odourless soap but nothing has improved or gotten worse. Is there something I am able to do at home for now to try and have a better idea as to what it may be? If it is in fact some sort of skin "infection", should I be worried?
doctor
Answered by Dr. Rakhi Tayal 31 minutes later
Hello.
Thanks for writing again.
It is not likely to be a skin infection. You can use 1% hydrocortisone ointment available over the counter for relief.
This is likely to subside on its own in few weeks. Please do not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?